MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; VERSAFITCUP METALBACK CC TRIO Ø54 MM

MEDACTA INTERNATIONAL SA VERSAFITCUP CC TRIO ACETABULAR SYSTEM; VERSAFITCUP METALBACK CC TRIO Ø54 MM
Model Number 01.26.45.0054
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 05/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch reviews performed on 07 may 2026: cup: versafitcup cc trio 01.26.45.0054 versafitcup metalback cc trio d 54 (k103352) lot 2336854: (b)(4) items manufactured and released on 03-nov-2023.Expiration date: 2028-oct-03.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported events during the period of review.Stem: quadra-p collared 01.12.164 quadra-p collared std.Size 4 (k192827) lot 2346480: (b)(4) items manufactured and released on 27-feb-2024.Expiration date: 2029-feb-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Liner: mectacer 01.29.413 mectacer insert biolox delta xlw18 dia.36/44g (not marketed in us) lot 2414802: (b)(4) items manufactured and released on 10-jun-2024.Expiration date: 2029-may-22.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported events during the period of review.Ball heads: mectacer 01.29.208 mectacer head biolox delta dia.36 12/14-s (k112115) lot 2416429: (b)(4) items manufactured and released on 19-jun-2024.Expiration date: 2029-06-02.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation performed by medacta medical affairs director: less than 2 years after primary cementless tha, the patient reports pain and an infection is detected.As per attached images, the infection has reached the surface of the implants, which are reported to have been found solidly attached to the bone.Given the general conditions of the patient, it is very likely that the infection originated at another site and then extended to the bone/implant interface, but of course, we cannot be sure of this statement.As the devices were solidly attached, we see no reason to suspect that they contributed in any way to the situation that determined their removal.Investigation performed by medacta hip r&d project manager: from the informations and the images received it is visible the explanted stem, cup and heads.All explanted implants are covered with patient blood.It is not possible to identify any anomalies of these implants.The root cause remain unknown.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
The patient had a primary hip replacement on (b)(6) 2024.Approximately 8 months ago, the patient reported pain in the right hip area.Investigations confirmed a prosthetic joint infection.On the (b)(6) 2026, the implants were explanted, and a temporary stem and cup were implanted, with planned revision surgery once the infection is resolved.The origin of the infection is not known.The patient has multiple risk factors (comorbidities such as diabetes and morbid obesity) that make finding the origin of the infection difficult.The stem and cup were well fixated, making implant removal prolonged and technically demanding.

Brand Name
VERSAFITCUP CC TRIO ACETABULAR SYSTEM
Common Device Name
VERSAFITCUP METALBACK CC TRIO Ø54 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25253489
Report Number3005180920-2026-00472
Device Sequence Number16088287
Product Code LZO
UDI-Device Identifier07630030807787
UDI-Public07630030807787
Combination Product (Y/N)N
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.26.45.0054
Device Lot Number2336854
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight130 KG
Patient RaceWhite